zbMATH — the first resource for mathematics

Fullness and Connes’ \(\tau\) invariant of type III tensor product factors. (English. French summary) Zbl 1417.46042
Summary: We show that the tensor product \(M\overline{\otimes} N\) of any two full factors \(M\) and \(N\) (possibly of type III) is full and we compute Connes’ invariant \(\tau(M \overline{\otimes} N)\) in terms of \(\tau(M)\) and \(\tau(N)\). The key novelty is an enhanced spectral gap property for full factors of type III. Moreover, for full factors of type III with almost periodic states, we prove an optimal spectral gap property. As an application of our main result, we also show that for any full factor \(M\) and any non-type I amenable factor \(P\), the tensor product factor \(M \overline{\otimes} P\) has a unique McDuff decomposition, up to stable unitary conjugacy.

46L36 Classification of factors
46L10 General theory of von Neumann algebras
46L40 Automorphisms of selfadjoint operator algebras
46L55 Noncommutative dynamical systems
46L06 Tensor products of \(C^*\)-algebras
Full Text: DOI
[1] Ando, H.; Haagerup, U., Ultraproducts of von Neumann algebras, J. Funct. Anal., 266, 6842-6913, (2014) · Zbl 1305.46049
[2] Barnett, L., Free product von Neumann algebras of type III, Proc. Am. Math. Soc., 123, 543-553, (1995) · Zbl 0808.46088
[3] Boutonnet, R.; Houdayer, C., Amenable absorption in amalgamated free product von Neumann algebras, Kyoto J. Math., (2018), in press · Zbl 1406.46045
[4] Connes, A., Une classification des facteurs de type III, Ann. Sci. Éc. Norm. Supér., 6, 133-252, (1973) · Zbl 0274.46050
[5] Connes, A., Almost periodic states and factors of type \(\operatorname{III}_1\), J. Funct. Anal., 16, 415-445, (1974) · Zbl 0302.46050
[6] Connes, A., Outer conjugacy classes of automorphisms of factors, Ann. Sci. Éc. Norm. Supér., 8, 383-419, (1975) · Zbl 0342.46052
[7] Connes, A., Classification of injective factors. Cases \(\operatorname{II}_1\), \(\operatorname{II}_\infty\), \(\operatorname{III}_\lambda\), \(\lambda \ne 1\), Ann. Math., 74, 73-115, (1976)
[8] Connes, A., Factors of type \(\operatorname{II} \operatorname{I}_1\), property \(L_\lambda^\prime\) and closure of inner automorphisms, J. Oper. Theory, 14, 189-211, (1985) · Zbl 0597.46063
[9] Connes, A.; Takesaki, M., The flow of weights of factors of type III, Tohoku Math. J., 29, 473-575, (1977) · Zbl 0408.46047
[10] Haagerup, U., The standard form of von Neumann algebras, Math. Scand., 37, 271-283, (1975) · Zbl 0304.46044
[11] Haagerup, U., Connes’ bicentralizer problem and uniqueness of the injective factor of type \(\operatorname{III}_1\), Acta Math., 69, 95-148, (1986) · Zbl 0628.46061
[12] Hoff, D. J., Von Neumann algebras of equivalence relations with nontrivial one-cohomology, J. Funct. Anal., 270, 1501-1536, (2016) · Zbl 1352.46058
[13] Houdayer, C., A new construction of factors of type \(\operatorname{III}_1\), J. Funct. Anal., 242, 375-399, (2007) · Zbl 1113.46063
[14] Houdayer, C.; Isono, Y., Unique prime factorization and bicentralizer problem for a class of type III factors, Adv. Math., 305, 402-455, (2017) · Zbl 1371.46050
[15] Houdayer, C.; Ueda, Y., Rigidity of free product von Neumann algebras, Compos. Math., 152, 2461-2492, (2016) · Zbl 1379.46046
[16] Jones, V. F.R., Central sequences in crossed products of full factors, Duke Math. J., 49, 29-33, (1982) · Zbl 0492.46049
[17] Kadison, R. V.; Ringrose, J. R., Fundamentals of the Theory of Operator Algebras. I. Elementary Theory, Grad. Stud. Math., vol. 15, (1997), American Mathematical Society: American Mathematical Society Providence, RI, xvi+398 pp. · Zbl 0888.46039
[18] McDuff, D., Central sequences and the hyperfinite factor, Proc. Lond. Math. Soc., 21, 443-461, (1970) · Zbl 0204.14902
[19] Marrakchi, A., Spectral gap characterization of full type III factors, J. Reine Angew. Math., (2018), in press
[20] Murray, F.; von Neumann, J., Rings of operators. IV, Ann. Math., 44, 716-808, (1943) · Zbl 0060.26903
[21] Ocneanu, A., Actions of Discrete Amenable Groups on von Neumann Algebras, Lect. Notes Math., vol. 1138, (1985), Springer-Verlag: Springer-Verlag Berlin, iv+115 pp. · Zbl 0608.46035
[22] Popa, S., On a class of type \(\operatorname{II}_1\) factors with Betti numbers invariants, Ann. Math., 163, 809-899, (2006) · Zbl 1120.46045
[23] Popa, S., Strong rigidity of \(\operatorname{II}_1\) factors arising from malleable actions of w-rigid groups I, Invent. Math., 165, 369-408, (2006) · Zbl 1120.46043
[24] Popa, S., On Ozawa’s property for free group factors, Int. Math. Res. Not., 11, (2007), rnm036 · Zbl 1134.46039
[25] Shlyakhtenko, D., Free quasi-free states, Pac. J. Math., 177, 329-368, (1997) · Zbl 0882.46026
[26] Tomatsu, R.; Ueda, Y., A characterization of fullness of continuous cores of type \(\operatorname{III}_1\) free product factors, Kyoto J. Math., 56, 599-610, (2016) · Zbl 1366.46049
[27] Vaes, S., États quasi-libres libres et facteurs de type III, (Séminaire Bourbaki, exposé 937. Séminaire Bourbaki, exposé 937, Astérisque, vol. 299, (2005)), 329-350, (d’après D. Shlyakhtenko) · Zbl 1091.46037
[28] Vaes, S.; Verraedt, P., Classification of type III Bernoulli crossed products, Adv. Math., 281, 296-332, (2015) · Zbl 1332.46060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.